Ohio, 2010Lake-Effect Snow in Ohio, December 4 to 8, 2010
December 4 to 8, 2010 · NWS CLE · 9 events in 7 counties and zones
Persistent cold northwest winds blowing across Lake Erie resulted in a prolonged period of moderate to heavy lake effect snow in Northeast Ohio. Lake effect snow showers developed during the late evening hours of December 4th.
Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2.8 million
- Crop damage
- None recorded
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Persistent cold northwest winds blowing across Lake Erie resulted in a prolonged period of moderate to heavy lake effect snow in Northeast Ohio. Lake effect snow showers developed during the late evening hours of December 4th. This activity quickly intensified on the 5th and then continued into December 7th before finally diminishing late in the day. Intense bands of snow were reported on both the 5th and 6th. Snowfall rates at times were in excess of two inches per hour with visibilities near zero. Snowfall totals across northeastern Ohio varied considerably. More than two feet of snow was reported over much of Geauga County, portions of northern Summit and Portage Counties, northwestern Trumbull County and southeastern Cuyahoga County. Locations further west and south generally saw no more than a few inches of snow from the 5th through the 7th. Scattered snow showers persisted into December 8th, but little additional accumulation was reported through midday. A band of intense lake effect snow developed early in the afternoon over Cuyahoga County. This band stretched from downtown Cleveland eastward into Geauga County. Six to as much as ten inches of snow fell on the northern half of the Cleveland metropolitan area during the evening commute. Traffic in the city was reduced to a crawl. Many motorists ran out of the gas on area streets and freeways and were forced to abandon their vehicles. People reported needing an hour to travel just a few blocks. Some commuters needed as much as four hours to get home from work. Northwest winds gusted to as much as 35 mph during the first half of this event which caused blizzard like conditions at times. Drifts over three feet deep were reported during this event and travel was nearly impossible at times. Peak snowfall totals for the counties affected by this event included: 33.0 inches at Burton in Geauga County; 28.0 inches at Hiram in northeast Portage County; 27.3 inches at Solon in southeastern Cuyahoga County; 27.0 inches at Mespotamia in northwestern Trumbull County; 24.3 inches at Sagamore Hills in northern Summit County and 18.8 inches at Brunswick in northern Medina County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Dec 4, 6:48 PM EST, 3 hours 12 minutes earlier.
Area forecast discussion, Dec 4, 6:48 PM EST, 3 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
648 PM EST SAT DEC 4 2010
.SYNOPSIS...
LOW PRESSURE ACROSS NEW ENGLAND AND SOUTHEASTERN CANADA WILL
PERSIST THROUGH TUESDAY WHILE HIGH PRESSURE REMAINS IN THE
NORTHERN AND CENTRAL PLAINS.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
FOR TONIGHT...CLIPPER SYSTEM IS CLIPPING THE AREA BUT IS AFFECTING
LOCATIONS MAINLY SOUTH OF THE IMMEDIATE AREA. DID PLACE CHANCE
POPS SOUTH FOR LIGHT SNOW. OTHERWISE EXPECT CLOUDY SKIES WITH
DEVELOPING/EXPANDING LAKE EFFECT SNOW. DONT EXPECT THE SNOW TO
BECOME HEAVY JUST YET SO NO CHANGE IN THE HEADLINES. WILL GO
FROM 1 TO 3 INCHES OVERNIGHT ACROSS NORTHEAST OH AND NWRN PA.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY NIGHT/...
SUNDAY FLOW LINES UP FROM LAKE HURON ACROSS LAKE ERIE INTO NERN
OHIO AND NWRN PA. AIRMASS ALSO BECOMES INCREASINGLY MOIST. NAM12
SHOWS LOW LEVEL LIFT INCREASING OFF OF LAKE HURON THROUGH THE DAY
AS THE INVERSION SHOWN ON BUFKIT LIFTS INCREASING TOPS IN THE LAKE
INDUCED CONVECTION. AIRMASS DOESNT COOL SIGNIFICANTLY BUT LIFT
LIFT EXTENDS THOUGH FAVORABLE SNOW GROWTH REGION. THIS CONTINUES
WITH LITTLE CHANGE SUNDAY NIGHT THROUGH TUESDAY. NORTHWEST FLOW
LINES UP BEST FROM LAKE HURON...FOR ASHTABULA ERIE AND CRAWFORD
COUNTIES SO WOULD EXPECT A MULTIBAND EVENT ACROSS MUCH OF NERN
OHIO DOMINATED BY A LONGER HURON BAND INTO EXTREME NERN OHIO AND
NWRN PA. SNOW TOTALS BY TUESDAY EVENING 10 TO 20 ACROSS HIGHER
ELEVATIONS OF NERN OHIO AND 1 TO 2 FEET NWRN PA. HIGHER ELEVATIONS
OF INLAND ERIE AND CRAWFORD COUNTY COULD SEE A BIT MORE IF THE
HURON CONNECTION DEVELOPS AND DOESNT MOVE.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
BOTH GFS AND ECMWF SHOW HIGH PRESSURE MOVING ACROSS THE OHIO VALLEY
ON WEDNESDAY FINALLY CUTTING OFF THE SNOW FROM THE WEST. THE
BREAK IS SHORT LIVED HOWEVER. LOOKS LIKE A RETURN OF SNOW THURSDAY
NIGHT AHEAD OF ANOTHER LOW PRESSURE SYSTEM. BOTH ECMWF AND GFS MOVE
ANOTHER LOW ACROSS THE GREAT LAKES FRIDAY...BUT THE GFS SOLUTION IS
SLOWER AND FURTHER SOUTH THAN THE ECMWF. BY SATURDAY EVENING THE
ECMWF 850 MB TEMPS PLUNGE TO MINUS 14C SETTING UP THE POTENTIAL FOR
MORE LAKE EFFECT SNOW...HOWEVER GFS 850 MB TEMPS ONLY MINUS 9C. SO
JUST KEPT CHANCE POPS GOING FOR SATURDAY.
&&
.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
NORTHERLY FLOW OFF THE LAKE WILL ALLOW FOR SCATTERED SNOW SHOWERS
TO CONTINUE TONIGHT FROM CLE-MFD EAST. WESTERN SITES WILL SEE
MAINLY VFR OVERCAST. LITTLE CHANGE TO THE OVERALL PATTERN INTO
SUNDAY WITH OCCASIONAL MVFR CONDITIONS WITH SNOW SHOWERS ACROSS
EASTERN SITES AND WESTERN SITES WILL SEE MVFR CEILINGS
PERIODICALLY. LAKE EFFECT SNOW SHOWERS WILL INCREASE THROUGH
SUNDAY SO MENTIONED PERSISTENT SNOW SHOWERS AT YNG AND
DETERIORATING CONDITIONS AT ERI THROUGH THE AFTERNOON. WINDS
MAINLY NW AND WILL BECOME GUSTY DURING SUNDAY DAYTIME.
.OUTLOOK...NON VFR SUNDAY THROUGH TUESDAY...ESPECIALLY
ACROSS NORTHEAST OH AND NW PA. PROLONGED PERIOD OF LAKE EFFECT
SNOW SHOWERS AND BREEZY CONDITIONS EXPECTED TO START SUNDAY AND
LAST INTO WEDNESDAY.
&&
.MARINE...
COLD FRONT JUST SOUTH OF LAKE ERIE WILL ALLOW NORTHWEST FLOW TO
INCREASE AS COLDER AIR MOVES OVER THE LAKE. LONG WAVE TROUGH WILL
REMAIN OVER THE AREA THROUGH MID WEEK...AS A RESULT SMALL CRAFT
ADVISORY WILL NEED TO BE CONTINUED THROUGH MID WEEK. WINDS PICK UP
TO 15 TO 25 KNOTS BY SUNDAY AS 850 MB TEMPS DIP TO MINUS 12C. WINDS
WILL HOVER NEAR GALE FORCE MONDAY INTO TUESDAY. FOR NOW JUST LEFT
SMALL CRAFT ADVISORY GOING. BANDS OF LAKE EFFECT SNOW LIKELY TO
DEVELOP SUNDAY NIGHT AND LINGER INTO WEDNESDAY.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...LAKE EFFECT SNOW WATCH FROM SUNDAY AFTERNOON THROUGH TUESDAY
EVENING FOR OHZ011>013.
LAKE EFFECT SNOW WATCH FROM SUNDAY MORNING THROUGH TUESDAY
EVENING FOR OHZ014-089.
PA...LAKE EFFECT SNOW WATCH FROM SUNDAY MORNING THROUGH TUESDAY
EVENING FOR PAZ001>003.
MARINE...SMALL CRAFT ADVISORY FROM 10 PM THIS EVENING TO 4 PM EST
TUESDAY FOR LEZ142>149.
&&
SYNOPSIS...TK
NEAR TERM...TK
SHORT TERM...TK
LONG TERM...DJB
AVIATION...ABE
MARINE...DJBHazardous weather outlook, Dec 4, 11:01 AM EST, 10 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
1101 AM EST SAT DEC 4 2010
OHZ011>013-051615-
CUYAHOGA-LAKE-GEAUGA-
1101 AM EST SAT DEC 4 2010
...LAKE EFFECT SNOW WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH
TUESDAY EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
LAKE EFFECT SNOW WATCH.
THE COLDEST AIR SO FAR THIS SEASON WILL MOVE ACROSS LAKE ERIE
SUNDAY NIGHT. THIS SHOULD SET THE STAGE FOR A SIGNIFICANT LAKE
EFFECT SNOW EVENT FOR THE PRIMARY SNOW BELT INCLUDING EASTERN
CUYAHOGA...LAKE AND GEAUGA COUNTIES...THAT MAY THROUGH AT LEAST
TUESDAY. BRISK WINDS WILL ALSO CAUSE BLOWING AND DRIFTING OF THE
SNOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
OHZ009-010-019>023-030>033-051615-
ERIE OH-LORAIN-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-ASHLAND-WAYNE-
STARK-MAHONING-
1101 AM EST SAT DEC 4 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO AND
NORTHEAST OHIO.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THE COLDEST AIR SO FAR THIS SEASON WILL MOVE ACROSS LAKE ERIE
SUNDAY NIGHT. THIS SHOULD SET THE STAGE FOR A SIGNIFICANT LAKE
EFFECT SNOW EVENT FOR THE PRIMARY SNOW BELT THAT MAY PERSIST
THROUGH AT LEAST TUESDAY. LOCATIONS OUTSIDE OF THE PRIMARY SNOW
BELT...GENERALLY NORTH AND EAST OF A LINE FROM HURON TO WOOSTER TO
YOUNGSTOWN...COULD ALSO SEE A PROLONGED PERIOD OF LIGHTER...BUT
STILL SIGNIFICANT SNOWFALL. BRISK WINDS WILL ALSO CAUSE BLOWING
AND DRIFTING OF THE SNOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
OHZ014-089-PAZ001>003-051615-
ASHTABULA INLAND-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
1101 AM EST SAT DEC 4 2010
...LAKE EFFECT SNOW WATCH IN EFFECT FROM SUNDAY MORNING THROUGH
TUESDAY EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST
PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
LAKE EFFECT SNOW WATCH.
THE COLDEST AIR SO FAR THIS SEASON WILL MOVE ACROSS LAKE ERIE
SUNDAY NIGHT. THIS SHOULD SET THE STAGE FOR A SIGNIFICANT LAKE
EFFECT SNOW EVENT FOR THE PRIMARY SNOW BELT THAT MAY PERSIST
THROUGH AT LEAST TUESDAY. BRISK WINDS WILL ALSO CAUSE BLOWING AND
DRIFTING OF THE SNOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
LEZ061-142>149-162>169-051615-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
1101 AM EST SAT DEC 4 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
WINDS WILL INCREASE SUNDAY AS ANOTHER SURGE OF COLD AIR SPILLS
ACROSS LAKE ERIE. THERE WILL BE THE POTENTIAL FOR GALES STARTING
ON SUNDAY. THE GALE CONDITIONS MAY PERSIST INTO TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
OHZ003-006>008-017-018-027>029-036>038-047-051615-
LUCAS-WOOD-OTTAWA-SANDUSKY-HANCOCK-SENECA-WYANDOT-CRAWFORD-RICHLAND-
MARION-MORROW-HOLMES-KNOX-
1101 AM EST SAT DEC 4 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST OHIO.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Lake-Effect Snow, Geauga
- When
- December 4, 10:00 PM EST to December 8, 2:00 AM EST
- Where
- Geauga forecast zone
- Property damage
- $350,000
- Reported by
- Trained Spotter
- Coordinates
- 41.500, -81.179 (the zone’s center; the record gives no point)
Heavy lake effect snow fell on portions of Geauga County from late in the evening on December 4th through the evening hours of the 7th. Snowfall totals ranged from 15 to 18 inches on the western edge of the county to a peak total of 33.0 inches near Burton. Snowfall rates with the heaviest bands of snow exceeded two inches per hour. Strong northwest winds accompanied the snow and caused blizzard like conditions at times. Travel was severely hampered during this event.
Lake-Effect Snow, Ashtabula
- When
- December 4, 10:00 PM EST to December 8, 2:00 AM EST
- Where
- Ashtabula forecast zone
- Property damage
- $150,000
- Reported by
- Trained Spotter
- Coordinates
- 41.896, -80.759 (the zone’s center; the record gives no point)
Heavy lake effect snow fell on portions of Ashtabula County from late in the evening on December 4th through the evening hours of the 7th. Snowfall totals ranged from 12 to 20 inches over most of inland Ashtabula County. A peak total of 23.7 inches was reported near Pierpont with 22.1 inches at Windsor. Snowfall rates with the heaviest bands of snow exceeded two inches per hour. Strong northwest winds accompanied the snow and caused blizzard like conditions at times. Travel was severely hampered during this event.
Lake-Effect Snow, Cuyahoga
- When
- December 4, 10:00 PM EST to December 7, 9:00 PM EST
- Where
- Cuyahoga forecast zone
- Property damage
- $300,000
- Reported by
- Trained Spotter
- Coordinates
- 41.479, -81.678 (the zone’s center; the record gives no point)
Heavy lake effect snow fell on eastern Cuyahoga County from late in the evening on December 4th through the evening hours of the 7th. Snowfall totals in the county ranged from just a few inches at the western end of the county to more than two feet in the southeastern corner. A peak total of 27.3 inches was measured at Solon. Snowfall rates with the heaviest bands of snow exceeded two inches per hour. Strong northwest winds accompanied the snow and caused blizzard like conditions at times. Travel was severely hampered during this event.
Lake-Effect Snow, Trumbull
- When
- December 4, 11:00 PM EST to December 8, 2:00 AM EST
- Where
- Trumbull forecast zone
- Property damage
- $200,000
- Reported by
- Trained Spotter
- Coordinates
- 41.317, -80.761 (the zone’s center; the record gives no point)
Heavy lake effect snow fell on portions of Trumbull County from late in the evening on December 4th through the evening hours of the 7th. Snowfall totals ranged from 12 to 20 inches over much of western and northern Trumbull County. A peak total of 27.0 inches was reported at Mespotamia in the northwest corner of the county. Snowfall rates with the heaviest bands of snow exceeded two inches per hour. Strong northwest winds accompanied the snow and caused blizzard like conditions at times. Travel was severely hampered during this event. Officially, 18.9 inches of snow was measured at the Youngstown-Warren Regional Airport on December 4th through the 7th.
Lake-Effect Snow, Portage
- When
- December 4, 11:00 PM EST to December 8, 2:00 AM EST
- Where
- Portage forecast zone
- Property damage
- $150,000
- Reported by
- Trained Spotter
- Coordinates
- 41.168, -81.197 (the zone’s center; the record gives no point)
Heavy lake effect snow fell on northern half of Portage County from late in the evening on December 4th through the evening hours of the 7th. Snowfall totals ranged from 15 to 20 inches over the northern half of the county. A peak total of 28.0 inches was measured at Hiram in the northeastern corner of the county. Snowfall rates with the heaviest bands of snow exceeded two inches per hour. Strong northwest winds accompanied the snow and caused blizzard like conditions at times. Travel was severely hampered during this event.
Lake-Effect Snow, Summit
- When
- December 4, 11:00 PM EST to December 7, 9:00 PM EST
- Where
- Summit forecast zone
- Property damage
- $250,000
- Reported by
- Trained Spotter
- Coordinates
- 41.126, -81.532 (the zone’s center; the record gives no point)
Heavy lake effect snow fell on northern half of Summit County from late in the evening on December 4th through the evening hours of the 7th. Snowfall totals ranged from 15 to 20 inches over the northern half of the county. A peak total of 24.2 inches was measured at Sagamore Hills in the northwestern corner of the county. Snowfall rates with the heaviest bands of snow exceeded two inches per hour. Strong northwest winds accompanied the snow and caused blizzard like conditions at times. Travel was severely hampered during this event.
Lake-Effect Snow, Medina
- When
- December 5, 2:00 AM EST to December 7, 9:00 PM EST
- Where
- Medina forecast zone
- Property damage
- $150,000
- Reported by
- Trained Spotter
- Coordinates
- 41.118, -81.900 (the zone’s center; the record gives no point)
Heavy lake effect snow fell on northern half of Medina County from the early morning hours of December 5th through the evening hours of the 7th. Snowfall totals ranged from 14 to 18 inches over the northern half of the county. A peak total of 18.8 inches was measured at Brunswick. Snowfall rates with the heaviest bands of snow exceeded two inches per hour. Strong northwest winds accompanied the snow and caused blizzard like conditions at times. Travel was severely hampered during this event.
Lake-Effect Snow, Cuyahoga
- When
- December 8, 12:00 PM EST to 8:00 PM EST
- Where
- Cuyahoga forecast zone
- Property damage
- $1.0 million
- Reported by
- ASOS
- Coordinates
- 41.479, -81.678 (the zone’s center; the record gives no point)
A band of heavy lake effect snow developed over the northern half of Cuyahoga County early in the afternoon of December 8th. This band persisted through the afternoon commute before finally drifting inland and dissipating during the evening hours. Six to as much as ten inches of snow was reported across the northern half of the county. Snowfall rates at times were in excess of two inches per hour with visibilities near zero. Traffic was reduced to a crawl by this band of snow. Some resident reported needing as much as four hours to get home from work.
Lake-Effect Snow, Geauga
- When
- December 8, 12:00 PM EST to 9:00 PM EST
- Where
- Geauga forecast zone
- Property damage
- $250,000
- Reported by
- Trained Spotter
- Coordinates
- 41.500, -81.179 (the zone’s center; the record gives no point)
A band of heavy lake effect snow developed over Cuyahoga and Geauga Counties early in the afternoon of December 8th. This band persisted through the afternoon commute before finally drifting inland and dissipating during the evening hours. Six to as much as ten inches of snow was reported across the west half of the county. Snowfall rates at times were in excess of two inches per hour with visibilities near zero. Traffic was reduced to a crawl by this band of snow.
- Lake-Effect Snow
- Heavy snow in bands downwind of a large lake as cold air crosses warmer water.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in North Carolina, December 4, 20106 deaths · 12 injured · 18 events
- Winter Weather in Oregon, December 4, 20101 death · 11 injured · 1 event
- Avalanche in Washington, December 4, 20101 death · 1 event
- Lake-Effect Snow in Pennsylvania, December 4 to 9, 2010$800,000 · 2 events
- Winter Weather in Kentucky, December 4, 20101 injured · $5,000 · 21 events
- Winter Weather in North Carolina, December 4 to 7, 201012 events
- Lake-Effect Snow and Winter Weather in Indiana, December 4 to 7, 201011 events
- Lake-Effect Snow in New York, December 4 to 9, 20108 events
- Lake-Effect Snow and Winter Weather in Michigan, December 4 to 8, 20106 events
- Blizzard and Heavy Snow in Virginia, December 4 to 5, 20104 events
- Heavy Snow in North Carolina, December 4 to 5, 20102 events
- Heavy Snow in Indiana, December 4, 20101 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 268093, 268240, 268248, 268241, 268243, 268246, 268247, 268255, 268256.